Alert archive / Oregon / Gale Warnings in 2010
Gale Warning 19, NWS Medford, OR
NWS Medford, OR issued this gale warning at Mar 28, 2010, 3:26 AM PDT. It took effect at Mar 28, 2010, 5:00 PM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2010, 3:26 AM PDT (10:26 UTC)
- In effect from
- Mar 28, 2010, 5:00 PM PDT
- Expired
- Mar 29, 2010, 5:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 27, 2:54 PM PDT, 12 hours 32 minutes earlier.
Area forecast discussion, Mar 27, 2:54 PM PDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
254 PM PDT SAT MAR 27 2010
.SYNOPSIS...A SIGNIFICANT CHANGE TO A MORE ACTIVE WEATHER PATTERN IS
EXPECTED LATE TONIGHT WITH THE ARRIVAL OF THE FIRST OF TWO FRONTAL
SYSTEMS. WATER VAPOR IMAGERY NICELY DEPICTS THE SIGNIFICANT
UPSTREAM TROUGH NEAR 40N 135W AND THE 170KT JET STREAM AT 40N 155W
THAT WILL DELIVER UNSETTLED WEATHER THROUGH NEXT WEEK.
&&
.SHORT TERM...THE FIRST COLD FRONT MOVES THROUGH FAIRLY QUICKLY
SUNDAY MORNING AND WEAKENS BY SUNDAY NIGHT. THE MAIN IMPACT WITH
THIS FRONT WILL LIKELY BE SOUTH WINDS AT 30 MPH ALONG THE
COASTLINE TONIGHT...AS WELL AS SHASTA VALLEY SUSTAINED WINDS AT 35
MPH. MODELS SUGGEST SOUTH TO NORTH PRESSURE GRADIENTS REACHING -4MB
FROM MFR-RDD TONIGHT BUT WILL LIKELY BE HIGHER GIVEN STRONG HIGH
PRESSURE OVER THE GREAT BASIN. HELD OFF FROM ISSUING WIND ADVISORY
FOR MEDFORD...BUT BUMPED UP WIND SPEEDS TO INDICATE A BREEZY
SUNDAY. ACTUAL MFR-RDD GRADIENT TRENDS MAY NEED TO BE MONITORED TO
DETERMINE WIND POTENTIAL IN ROGUE VALLEY. MODERATE AMOUNTS OF
PRECIPITATION ARE EXPECTED WITH THE FIRST FRONT...MAINLY OVER
HIGHER TERRAIN AND THE COAST...WITH LITTLE RAIN IN THE ROGUE VALLEY DUE TO
DOWNSLOPING AND DRYING AFFECTS GIVEN THE SOUTHERLY FLOW.
THERE IS NOT MUCH OF A BREAK BETWEEN THE SUNDAY COLD FRONT AND A
STRONGER FRONTAL SYSTEM DUE TO ARRIVE ON MONDAY. DID NOT UPGRADE
WATCH TO HIGH WIND WARNING FOR COAST AS DATA SEEMS TO REPRESENT
BORDERLINE WARNING CONDITIONS AT THE MOMENT...WITH MODELS
INDICATING ONSHORE COMPONENT TO LOW LEVEL WIND ONLY OCCURS AFTER
WIND SPEEDS DIMINISH SOME MONDAY MORNING. NEXT FEW MODEL RUNS
SHOULD ENHANCE CONFIDENCE TO DETERMINE WHETHER WARNING IS
NECESSARY. IN ADDITION TO VERY STRONG WINDS...THIS SYSTEM WILL
FEATURE PRECIPITABLE WATER VALUES UP TO 2 STANDARD DEVIATIONS
ABOVE NORMAL...PER STANDARDIZED ANOMALY OUTPUT. HEAVY RAIN WITH
THIS FRONTAL SYSTEM IS EXPECTED TO AFFECT COASTAL TERRAIN BY
MONDAY MORNING WITH THREE INCHES OF RAIN LIKELY IN THE 24 HOUR
PERIOD FROM MONDAY MORNING THROUGH TUESDAY MORNING OVER PARTS OF
CURRY COUNTY. FORECAST HYDROGRAPHS REMAIN BELOW FLOOD STAGE...BUT
COQUILLE RIVER COULD PEAK NEAR 18 FEET TUESDAY NIGHT WHICH IS 3
FEET BELOW FLOOD STAGE. THIS SHOULD BE MONITORED DURING NEXT
SEVERAL SHIFTS IN RELATION TO QPF TRENDS. COLD AIR WILL BE WORKING
ITS WAY INTO THE FORECAST AREA ON MONDAY AND THIS WILL RESULT IN
HEAVY SNOW ABOVE 5000 FEET. INCREASED WESTERLY COMPONENT OF 850MB
FLOW MONDAY NIGHT WILL FAVOR THE CASCADE MOUNTAINS FOR SIGNFICANT
ACCUMULATIONS. THIS IS HIGHLIGHTED IN A WINTER STORM WATCH. SNOW
LEVELS BOTTOM OUT NEAR 3000 FEET ON TUESDAY NIGHT BUT SNOW AMOUNTS
AT THESE LEVELS SHOULD NOT BE AS SIGNIFICANT. FINALLY...WIND
ASSOCIATED WITH THE MONDAY STORM WILL LIKELY IMPACT THE SHASTA
VALLEY...LAKEVIEW AREA...AND POSSIBLY MODOC COUNTY AND ROGUE
VALLEY AREAS.
.LONG TERM...WEDNESDAY THROUGH SATURDAY. UNSETTLED WEATHER WILL
CONTINUE INTO THE EXTENDED PERIOD. THE GFS/DGEX/ECMWF SOLUTIONS ALL
START OFF ON WEDNESDAY WITH A FAIRLY DEEP LONG WAVE TROUGH ALONG THE
WEST COAST. EXPECT SHOWERS WEDNESDAY WITH UNSEASONABLY LOW SNOW
LEVELS. ALL MODELS MOVE THE TROUGH TO THE GREAT BASIN THURSDAY
MORNING AND BRING THE TRAILING RIDGE AXIS TO NEAR 140W. THIS WILL
AT LEAST DIMINISH...IF NOT END...THE SHOWER ACTIVITY AND WARMER AIR
WILL FILTER INTO THE REGION.
THE MODEL SOLUTIONS DIVERGE BY THURSDAY NIGHT IN THE HANDLING OF A
SHORT WAVE RIDING OVER THE TOP OF THE RIDGE. THE DGEX IS FASTER
THAN THE ECMWF WITH THIS FEATURE WHILE THE GFS IS IN-BETWEEN AND
DEPICTS A WEAKER WAVE. THE GFS AND DGEX ADVECT THE WAVE OFF TO THE
EAST FRIDAY AFTERNOON AND THE ECMWF IS ABOUT 12 HOURS SLOWER WITH
THIS FEATURE. HOWEVER...EVEN THE WEAKER WAVE DEPICTED BY THE GFS
TRANSLATES TO A MODERATE COLD FRONT WHICH WILL MOVE ONSHORE FRIDAY
MORNING. QPF VALUES WILL NOT BE MUCH INLAND FROM THE COAST OR COAST
RANGE BUT MANY AREAS WILL GET MEASURABLE PRECIPITATION FROM THIS
SYSTEM.
THE RIDGE WILL REBUILD AFTER THE SHORT WAVE MOVES EAST AND ALL
MODELS BREAK THE RIDGE TO THE EAST OF THE CWA SATURDAY AFTERNOON AS
A TROUGH DEEPENS OFFSHORE BETWEEN 130W AND 140W. EXPECT DRIER..BUT
NOT COMPLETELY DRY...AND WARMER CONDITIONS SATURDAY.
&&
.AVIATION...GREAT FLYING CONDITIONS TODAY WILL DEGRADE TONIGHT AS
A COLD FRONT APPROACHES THE OREGON COAST. GUSTY SOUTH WINDS...MVFR
CONDITIONS WITH PERIODS OF IFR CEILINGS...AND MOUNTAIN
OBSCURATION WILL IMPACT AREAS WEST OF THE CASCADES BY SUNDAY
MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 8 AM TO 5 PM PDT SUNDAY FOR ORZ021-022.
HIGH WIND WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR
ORZ021-022.
WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH TUESDAY
AFTERNOON ABOVE 5000 FEET FOR ORZ027-028.
CA...WIND ADVISORY FROM 2 AM TO 5 PM PDT SUNDAY FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM SUNDAY EVENING THROUGH LATE TUESDAY
NIGHT FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PDT THIS EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO 4 AM PDT
SUNDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PDT THIS
EVENING FOR PZZ350-356-370-376.
GALE WARNING FROM 10 PM THIS EVENING TO 4 AM PDT SUNDAY FOR
PZZ350-356-370-376.
SK/JSHazardous weather outlook, Mar 27, 2:21 PM PDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 221 PM PDT SAT MAR 27 2010 ORZ021-022-281300- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 221 PM PDT SAT MAR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LATE SEASON STORM BRIEFLY AFFECTING THE COAST SUNDAY INTO MONDAY WILL BRING STRONG SOUTHERLY WINDS...AND A HIGH WIND WATCH IS IN EFFECT SUNDAY EVENING THROUGH MONDAY EVENING AND A HIGH SURF ADVISORY IS IN EFFECT SUNDAY MORNING THROUGH SUNDAY AFTERNOON...SEE WIND AND MARINE PRODUCTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080>082-ORZ027-028-281300- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 221 PM PDT SAT MAR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LATE SEASON STORM SYSTEM WILL GRADUALLY MOVE THROUGH THE SOUTHWESTERN PORTION OF OREGON AND NORTHERN CALIFORNIA EARLY MONDAY MORNING BRINGING SIGNIFICANT SNOWFALL TO ELEVATIONS ABOVE 5000 FEET AND LESSER AMOUNTS BETWEEN ELEVATIONS OF 3000 AND 5000 FEET. WINDS ARE EXPECTED TO INCREASE IN THE SHASTA VALLEY...AND A WIND ADVISORY IS IN EFFECT EARLY MORNING SUNDAY THROUGH SUNDAY AFTERNOON. A WINTER STORM WATCH FOR THE SOUTHERN OREGON CASCADES IS IN EFFECT MONDAY MORNING THROUGH TUESDAY AFTERNOON...SEE APPROPRIATE WIND AND WINTER MESSAGES FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:26 AM PDT | Hazardous Seas Warning | MFR | 72 hr | |
| Mar 28, 3:26 AM PDT | Small Craft Advisory for Winds | MFR | 14 hr | |
| Mar 28, 3:26 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 14 hr | |
| Mar 28, 3:45 AM PDT | High Wind Warning | MFR | Coos, Curry, Douglas, Lake | 40 hr |
| Mar 28, 2:30 PM PDT | Winter Storm Warning | MFR | Douglas, Jackson, Josephine, Klamath | 47 hr |
| Mar 28, 2:41 PM PDT | Storm Warning | MFR | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.